MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET TIBIAL LOCKING BAR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET TIBIAL LOCKING BAR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Edema (1820); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Swelling (2091); Impaired Healing (2378); Numbness (2415)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: 141215, tibial tray, lot # 467350, 141314, biomet finned pri stem 40mm, lot # 845380, 183032, femoral component, lot # j6073232, ep-189102, bearing, lot # 976390.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2019 - 04502, 0001825034 - 2019 - 04503, 0001825034 - 2019 - 04504, 0001825034 - 2019 - 04505.
 
Event or Problem Description
It was reported that approximately 2 years post implantation, the patient has been revised due to loosening of the implants and infection.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately 2 years post implantation, the patient was revised due to ongoing infection of the l knee/wound and delayed altered healing.All devices were explanted with a spaced implanted.Loosening of devices was not identified during the revision.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g4; g7; h1; h2; h3; h6.Medical records were provided and reviewed by a healthcare professional.Three sessions for treatment for non-healing left knee wound.Chronic pain, swelling, stiffness, numbness/ sensation and difficulty ambulating.Wound break down again and mild chest rash noted on (b)(6)2019 with positive cultures for mssa.Left hardware removal on (b)(6)2019 , thick synovium and cloudy fluid.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOMET TIBIAL LOCKING BAR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9163031
Report Number0001825034-2019-04506
Device Sequence Number2430433
Product Code JWH
UDI-Device Identifier00880304009738
UDI-Public(01)00880304009738
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141205
Device Lot Number597530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer01/02/2020
02/20/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date01/15/2020
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight125